Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 86, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2016, 12:12 AM CDT for 4 counties in North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2016, 12:12 AM CDT (05:12 UTC)
- Expired
- Jun 25, 2016, 1:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bottineau County, ND, McHenry County, ND, Renville County, ND, Ward County, ND
The radar
The Minot AFB radar (KMBX), 37 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 10:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2684 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.6
The text
As transmitted.
458
WUUS53 KBIS 250512
SVRBIS
NDC009-049-075-101-250615-
/O.NEW.KBIS.SV.W.0086.160625T0512Z-160625T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1212 AM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...
EAST CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 115 AM CDT
* AT 1212 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF ANTLER TO 4 MILES SOUTH OF WESTHOPE
TO NEAR DEERING TO 4 MILES SOUTHEAST OF SURREY...MOVING EAST AT 45
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESTHOPE AROUND 1215 AM CDT.
GRANVILLE AROUND 1230 AM CDT.
UPHAM AND SOURIS AROUND 1235 AM CDT.
BOTTINEAU AND DENBIGH AROUND 1245 AM CDT.
LAKE METIGOSHE STATE PARK AROUND 1255 AM CDT.
TOWNER AROUND 100 AM CDT.
WILLOW CITY AROUND 105 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CARBURY...BANTRY...KRAMER...OMEMEE...BERWICK AND RUSSELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4872 10018 4872 10015 4855 10015 4854 10028
4837 10028 4837 10024 4806 10024 4808 10144
4900 10147 4900 10018
TIME...MOT...LOC 0512Z 258DEG 37KT 4900 10112 4884 10101 4843 10106
4818 10109
HAIL...1.00IN
WIND...70MPH
$$
HARGROVE3 follow-up statements
859
WWUS53 KBIS 250533
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1233 AM CDT SAT JUN 25 2016
NDC075-101-250543-
/O.CAN.KBIS.SV.W.0086.000000T0000Z-160625T0615Z/
RENVILLE ND-WARD ND-
1233 AM CDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENVILLE AND EAST
CENTRAL WARD COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE WARNING
HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTH CENTRAL NORTH DAKOTA.
LAT...LON 4872 10018 4872 10015 4855 10015 4854 10028
4837 10028 4837 10024 4806 10024 4808 10077
4821 10095 4900 10122 4900 10018
TIME...MOT...LOC 0533Z 255DEG 41KT 4907 10060 4889 10057 4852 10063
4811 10065
$$
NDC009-049-250615-
/O.CON.KBIS.SV.W.0086.000000T0000Z-160625T0615Z/
MCHENRY ND-BOTTINEAU ND-
1233 AM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR MCHENRY AND BOTTINEAU COUNTIES...
AT 1233 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF LAKE METIGOSHE STATE PARK TO 5
MILES EAST OF SOURIS TO 6 MILES SOUTHEAST OF UPHAM TO KARLSRUHE...
MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
BOTTINEAU AROUND 1240 AM CDT.
LAKE METIGOSHE STATE PARK AROUND 1250 AM CDT.
WILLOW CITY AROUND 1255 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CARBURY...KRAMER...BANTRY...OMEMEE...LANDA...GARDENA...ROTH...RUSSELL...
BERWICK AND GEORGE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4872 10018 4872 10015 4855 10015 4854 10028
4837 10028 4837 10024 4806 10024 4808 10077
4821 10095 4900 10122 4900 10018
TIME...MOT...LOC 0533Z 255DEG 41KT 4907 10060 4889 10057 4852 10063
4811 10065
HAIL...0.75IN
WIND...70MPH
$$
HARGROVE025
WWUS53 KBIS 250550
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1250 AM CDT SAT JUN 25 2016
NDC049-250600-
/O.CAN.KBIS.SV.W.0086.000000T0000Z-160625T0615Z/
MCHENRY ND-
1250 AM CDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR MCHENRY COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTH CENTRAL NORTH DAKOTA.
LAT...LON 4872 10018 4871 10015 4855 10015 4855 10041
4863 10040 4863 10085 4877 10090 4900 10082
4900 10018
TIME...MOT...LOC 0550Z 261DEG 41KT 4902 10017 4887 10022 4865 10037
$$
NDC009-250615-
/O.CON.KBIS.SV.W.0086.000000T0000Z-160625T0615Z/
BOTTINEAU ND-
1250 AM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR EASTERN BOTTINEAU COUNTY...
AT 1250 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF INTERNATIONAL PEACE GARDEN TO 8 MILES
NORTHWEST OF DUNSEITH TO 4 MILES NORTHWEST OF WILLOW CITY...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN BOTTINEAU COUNTY...INCLUDING THE FOLLOWING LOCATIONS: CARBURY...
KRAMER...OMEMEE...ROTH...OVERLY AND GARDENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4872 10018 4871 10015 4855 10015 4855 10041
4863 10040 4863 10085 4877 10090 4900 10082
4900 10018
TIME...MOT...LOC 0550Z 261DEG 41KT 4902 10017 4887 10022 4865 10037
HAIL...<.75IN
WIND...60MPH
$$
HARGROVE601
WWUS53 KBIS 250615
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
115 AM CDT SAT JUN 25 2016
NDC009-250625-
/O.EXP.KBIS.SV.W.0086.000000T0000Z-160625T0615Z/
BOTTINEAU ND-
115 AM CDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOTTINEAU COUNTY HAS
EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTH CENTRAL NORTH DAKOTA.
LAT...LON 4872 10018 4871 10015 4855 10015 4855 10041
4863 10040 4863 10085 4877 10090 4900 10082
4900 10018
TIME...MOT...LOC 0612Z 258DEG 37KT 4902 10017 4887 10022 4865 10037
$$
CJS/PJAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:41 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 24, 10:41 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1041 PM CDT FRI JUN 24 2016 .UPDATE... Issued at 1035 PM CDT Fri Jun 24 2016 Quick update to extended Severe Thunderstorm Watch 296 into far southwest North Dakota until 06 UTC and to issue Severe Thunderstorm Watch 297 through 10 UTC across much of central North Dakota ahead of the strong linear complex across northwest North Dakota. Strong pressure perturbations associated with this complex may help to force more scattered convection to the south into southwest and south central North Dakota. This more scattered convection currently across southwest North Dakota is moving into a more unstable environment closer to the moisture axis across central North Dakota with strong deep layer effective shear. While uncertainty about the evolution of this convection remains, a sufficient severe threat exists per coordination with SPC to include the Bismarck, Mandan and Jamestown areas. UPDATE Issued at 821 PM CDT Fri Jun 24 2016 Update to adjust pops to the latest observed radar trends through 01 UTC, and the 21-00 UTC HRRR/HRRRX which have well assimilated the linear complex across northeast Montana. Expect the line to cross into northwest North Dakota between 0230-0300 UTC. See SPC MCD #1048 for details regarding the large hail and damaging wind threat with this complex. It should also be noted as this complex enters a more moisture rich environment across northwest North Dakota, LCLs do lower with around 150 m2/s2 of 0-1km helicity and 15 kts of 0-1km shear. This would support a possible tornado threat, especially with any discrete segment of the overall complex. Still some uncertainty across southwest North Dakota where convective coverage will be lower, however, isolated convection across southeast Montana that has had a hard time maintaining itself will be encountering a more supportive environment for organization in North Dakota. UPDATE Issued at 528 PM CDT Fri Jun 24 2016 Quick update to issue severe thunderstorm watch 296 for much of western North Dakota valid through 06 UTC. An extension of the watch into the north central may be needed later this evening per trends in the 18-21 UTC CAM suites. Overall, it will likely be another 3-4 hours for convection to propagate into western North Dakota from Montana with strong upper level forcing ahead of the deep upper level low complemented by the surface cold front. Across the central, while the 21 UTC RAP suggests an uncapped environment with strong convective parameters spaces, forcing is weak and the scenario suggested in the operational HRRR of initiating strong convection, while a non-zero threat, is not supported by the greater CAM suite. && .SHORT TERM...(This evening through Saturday) Issued at 333 PM CDT Fri Jun 24 2016 The main highlights for the short term forecast include strong to severe storms this evening west and widespread late tonight...then strong westerly winds on Saturday. The surface low center was near Hettinger/Black Hills SD this afternoon. Southeasterly winds ahead of the low continued to advect low level moisture into our region...with surface dewpoints well into the mid 60s and lower 70s across central and into northwestern North Dakota. Low level instability continued to increase with surface based CAPE values of 1500-2500 J/Kg...but CIN values of 50- 100 J/Kg reflect the well established strong thermal cap. Latest meso analysis suggests H700 temperatures of +14C in southwestern North Dakota and +10 over northern North Dakota. This cap should continue through the afternoon, which should inhibit convection. Some models suggest no convection this afternoon in North Dakota...while a couple models still suggest some convection at the boundary between the western edge of the low level jet, the surface dewpoint boundary between lower 60s southwest and upper 60s/70s to the east and north. The area in question would be mainly east of Bismarck to the James Valley and northward towards the Turtle Mountains and Devils Lake basin. Thus will keep the slight chance mention of afternoon thunderstorms in the Turtle Mountains area but also bring the slight mention farther south into the Stutsman/Logan/LaMoure area for late afternoon. Tonight all models are in good agreement regarding thunderstorms developing in central Montana late this afternoon/evening...and moving into far western North Dakota around 8 pm mdt/9 pm cdt...spreading into central North Dakota after midnight, with scattered thunderstorms lingering in central North Dakota Saturday morning. High res and synoptic models agree that the best chance for severe storms will be this evening and in the early morning hours - mainly over western and north central North Dakota. The more widespread thunderstorms are still expected to be mainly north of I- 94. This convection is associated with the large upper level impulses out ahead of the main upper low, which is progged to be centered over southwestern Saskatchewan daybreak Saturday morning, and moving east into southern Manitoba by Saturday evening. As the associated cold front enters western North Dakota after midnight, strong west/northwest winds will initially push into the southwest part of the state. Wind speeds of 30 mph with gusts to 40 mph are possible behind the front and especially if enhanced by thunderstorms. There may be a lull in wind speeds around daybreak, but winds should pick back up late morning as surface winds link with winds aloft around 40-45 knots at H850. Expect winds may link up to H700 at times. Issuing a wind advisory for the far southwest beginning around 3 am mdt...and for the rest of the area along and south/west of the Missouri River...including Lake Sakakawea. .LONG TERM...(Saturday night through Friday) Issued at 333 PM CDT Fri Jun 24 2016 Main upper level low continues to move east into southwestern Ontario by Sunday evening. Gusty west winds expected to continue on Sunday...but not as strong as Saturday. Lingering showers and thunderstorms are expected across the north but the bigger impacts are expected from wind behind the system. High temps from Sunday through Tuesday will be mainly in the 70s, with a gradual warm up by mid-week to the 80s. There is still a chance of thunderstorms Tuesday night and Wednesday with the long range models depicting a shortwave moving through the northwest flow aloft. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1035 PM CDT Fri Jun 24 2016 Severe thunderstorms are expected to impact KISN between 03-05 UTC, and KMOT between 04-06 UTC. Large hail, damaging winds and IFR conditions are possible. Elsewhere across western and central North Dakota, thunderstorm coverage will be much lower through the night. MVFR stratus may develop at KISN/KMOT late tonight into Saturday morning. Westerly winds with gusts of 30 to 40 kts will begin late tonight southwest and spreading over all of the west and central Saturday. && .BIS Watches/Warnings/Advisories... Wind Advisory from 10 AM CDT /9 AM MDT/ to 7 PM CDT /6 PM MDT/ Saturday for NDZ017>021-031>034-042-045. Wind Advisory from 3 AM to 6 PM MDT Saturday for NDZ040-041-043- 044. && UPDATE...AYD SHORT TERM...JV LONG TERM...JV AVIATION...AYD
Hazardous weather outlook, Jun 24, 8:20 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 820 PM CDT FRI JUN 24 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260130- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 820 PM CDT FRI JUN 24 2016 /720 PM MDT FRI JUN 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS EVENING THROUGH TONIGHT. THE GREATEST RISK OF SEVERE STORMS WILL BE AFTER 9 PM CDT...8 PM MDT...AND ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH ANY SEVERE STORMS. AN TORNADO OR TWO MAY ALSO BE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY IT WILL BE VERY WINDY SATURDAY...WITH WESTERLY WIND GUSTS TO 45 MPH IN MANY AREAS. A WIND ADVISORY IS IN EFFECT FOR PARTS OF THE AREA. SEE WEATHER.GOV/BIS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. IT WILL BE UNSTABLE WITH ENOUGH WIND SHEAR FOR SEVERE STORMS. HOWEVER...A WARM LAYER OF AIR ALOFT CALLED A CAPPING INVERSION MAY SUPPRESS THUNDERSTORMS. AN APPROACHING COLD FRONT MAY HAVE THE HIGHEST CHANCE OF BREAKING THAT CAP...AND THAT IN TURN MAY ALLOW STORMS TO MOVE OUT OF MONTANA AND INTO WESTERN AND NORTH CENTRAL NORTH DAKOTA AFTER 9 PM CDT...8 PM MDT. AYD
In the hours before
Local storm report, Jun 24, 11:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1133 PM CDT FRI JUN 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 4 BEARS LODGE 47.98N 102.57W
06/24/2016 M63 MPH MCKENZIE ND MESONET
MESONET STATION 4 BEARS LODGE /ND018/.
&&
MMLocal storm report, Jun 24, 11:40 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1140 PM CDT FRI JUN 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL MANDAREE 47.73N 102.68W
06/24/2016 E0.88 INCH MCKENZIE ND PUBLIC
PUBLIC REPORT RELAYED BY LOCAL MEDIA. TIME
ESTIMATED.
&&
CJSSpecial weather statement, Jun 24, 11:41 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1041 PM MDT FRI JUN 24 2016 NDZ018-033-250545- STARK ND-DUNN ND- 1041 PM MDT FRI JUN 24 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STARK AND SOUTHEASTERN DUNN COUNTIES UNTIL 1145 PM MDT... AT 1039 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DICKINSON...MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 50 MPH, NICKEL SIZED HAIL, AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DICKINSON...RICHARDTON...GLADSTONE...TAYLOR...MARSHALL... HIRSCHVILLE...DICKINSON REGIONAL AIRPORT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR SOUTHWESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM MDT FOR SOUTH CENTRAL NORTH DAKOTA. LAT...LON 4742 10244 4681 10209 4674 10280 4695 10301 TIME...MOT...LOC 0439Z 237DEG 33KT 4686 10277 SIMOSKO
Local storm report, Jun 25, 12:04 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1204 AM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TSTM WND GST 2 ESE BLAISDELL 48.33N 102.04W
06/24/2016 M67 MPH MOUNTRAIL ND AWOS
&&
MMATHEWSLocal storm report, Jun 25, 12:08 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1208 AM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TSTM WND GST MINOT AIR FORCE BASE 48.42N 101.35W
06/24/2016 M52 MPH WARD ND AWOS
AWOS STATION MINOT AIR FORCE BASE /MIB/.
&&
MMLocal storm report, Jun 25, 12:11 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1211 AM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND GST 9 WSW NIOBE 48.63N 102.40W
06/24/2016 M61 MPH BURKE ND MESONET
MESONET STATION LOSTWOOD /LWDN8/.
&&
MMThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 61 min |
| Jun 24, 9:34 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Dunn, McKenzie, McLean, Mountrail and 1 more | 56 min |
| Jun 24, 10:30 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Dunn, McKenzie, McLean, Mountrail and 1 more | 60 min |
| Jun 24, 10:48 PM CDT | Special Weather Statement | BIS | Slope | 57 min |
| Jun 24, 11:18 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, McHenry, Mountrail, Renville, Ward | 57 min |
| Jun 24, 11:23 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 42 min |
| Jun 24, 11:41 PM CDT | Special Weather Statement | BIS | Stark | 64 min |
| Jun 25, 12:13 AM CDT | Special Weather Statement | BIS | Mercer, Oliver | 62 min |
| Jun 25, 12:44 AM CDT | Severe Thunderstorm Warning | BIS | Rolette | 61 min |
| Jun 25, 12:58 AM CDT | Special Weather Statement | BIS | Pierce | 47 min |
| Jun 25, 1:00 AM CDT | Special Weather Statement | BIS | McLean | 45 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.